I'm already on Lyrica, for seven years now, and while it's been great for my nerve pains it does nothing for the migraines, unfortunately.I'm back on topamax as of December last year for constant headaches and replacing lyrica as it put alot of weight on me. Interesting seeing my reaction to this Med 13 years ago and how I couldn't tolerate it as now I can tolerate it alot better.
I don't have any side effects or mood or feel drowsy from it, although I know it's a common side effect. It does help somewhat with the headaches which I think are pressure headaches, chronic intracranial hypertension. Topamax can help your body produce less fluid that sits around your brain and spinal cord which can be over produced in pressure headaches.
I tried botox and I didn't notice much at all. I guess they can help migraines but if you have pressure headaches they won't help.
The other way topamax helps with pressure headaches is losing weight. I've lost almost 30kg since stopping lyrica which in itself has helped and adding topamax. Weightloss does seem to have reduced the intensity of my headaches.
If you can't tolerate topamax, lyrica is an option but be careful with the weight gain from it.
I wonder if it's the combination that's making you feel dizzy, depressed and feeling hungover although I can imagine the nausea and can't eat being the topamax.I'm already on Lyrica, for seven years now, and while it's been great for my nerve pains it does nothing for the migraines, unfortunately.
Good news, the side effects have lessened, and I've been feeling pretty good for two days! Bad news is now I have to start increasing the dose. 😵
I'm glad you got rid of the headache with pregabalin (edit. and the caffeine pills, of course! I'm super brainfoggy again and can't see properly so I have a hard time reading long texts, but that's a problem I've had for years, not due to the topiramate 😅). I can't use higher doses than 75 mg of pregabalin at a time (during the day, anyway) because it makes me feel so drugged and hazy. I usually take 25 mg during the day and 75-150 mg at night. The sciatic pain is the worst at night and prevents me from sleeping, whereas during the day I can usually distract myself.I wonder if it's the combination that's making you feel dizzy, depressed and feeling hungover although I can imagine the nausea and can't eat being the topamax.
The highest dose of lyrica I was on was 300mg twice a day and it smashed my chronic headaches and my insomnia almost vanished, I could fall asleep anywhere lol put the weight climbed rapidly. I dropped the dose down to 150mg twice a day after a short period which slowed down the weight gain etc. I went through a period where I was getting alot of break through headaches/migraines and was taking an extra 150mg of lyrica as I needed it. My wt sky-rocketed and I don't think it helped symptoms as I developed sleep apnea.
Adding topamax almost instantly helped me lose some weight and then slowly tapering the lyrica I lost more, eventually to the point the sleep apnea went. I think the headaches have lessened but I'm not convinced they were migraines but intracranial hypertension. I don't drink tea or coffee and stopped cola drinks over 6 months ago so been caffeine free for awhile. But what I've found helpful now is actual 2 or 3 non consecutive days I take a Caffeine pill at 5am and half at 10am and I'm almost headache free those days. It seems to make the other days easier, maybe it has carry over effects on the brain somehow. The old theory is it can help constrict dilated blood vessels that are causing the headaches??? I know it's helping and it's cheap. I tried one round of botox and got nothing even though they say you need to have a couple of rounds but I can't justify the cost.
I wish you luck with the headaches. 🤞🙏
Just think possibly the combo as both are generally sedating or more of a downer type meds. That's my only reasoning behind it. Both could possibly enhance each other's effects positively or negatively??As for the depression and other side effects... What makes you think it's the combination?
Yes, IH, topamax is used for it. It can lower cerebral spinal fluid which can be excess and cause IH.Have you talked to a doctor about your suspicion that it's IH? Aren't there meds that help with that specifically?